Coming off drug could be risky.
The medication - known as Lustral in Britain - is prescribed for depressive disorders such as panic attacks and post-traumatic stress.
It is also used to treat obsessive-compulsive disorders.
Dr Kenneth Harden, chairman of the British Medical Association's GPs' committee, said: "This is an antidepressant very much like Prozac.
"Withdrawal will not send people 'crazy' but it will cause symptoms such as tremors and agitation.
"If an individual is already aggressive, the symptoms could increase that aggression."
Zoloft contains sertraline, a drug which has been commonly used to treat patients with problems with their serotonin levels which control mood.
The nerves in the brain which send messages to each other do not work properly and cause serotonin levels to be unbalanced.
The tablets restore the balance although the use of sertraline with another class of anti-depressants can cause confusion, fever and irritability.
|Printer friendly Cite/link Email Feedback|
|Publication:||Daily Record (Glasgow, Scotland)|
|Date:||Jun 10, 2000|
|Previous Article:||HEIGHT OF TRASHION; Bin man loves doing his rounds in wacky hats.|
|Next Article:||Loo hell gran in cash wait.|